Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gaining Weight
Feb 2, 2007

I was diagonosed 3 years ago. Currently no Viral load and T-Cell count of 650. I have now switched to Atripla from Combivir/Sustiva. I'm experiencing muscle/fat loss in legs and arms. Fortunately, I have not developed a fatty deposits on back, neck or stomach. My arms and legs are becoming thin and veins are showing. I would like to try to add muscle mass and a little weight. I'm 5'8 and 142. Any supplements or weight training to add back some muscle? My doctor says the Atripla will have less effect on losing body mass. Thanks!

Response from Dr. Henry

Switching from Combivir/Sustiva to Atriple (tenofovir/FTC/efavirenz-Sustiva) may slow down/reverse subcutaneous fat loss. The HIV drugs rarely directly cause loss of muscle mass. Exercise, diet changes such as an increased protein intake, and normalization of hormone (testosterone) levels if low can increase muscle mass. KH



Previous
Erection failure
Next
Kidney dysfunction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement